Oklahoma, 2004

Flood in Oklahoma, March 6, 2004

March 6, 2004 · NWS TSA · 1 event in 1 county or zone

Black Bear Creek near Pawnee rose above its flood stage of 17 feet at 1 am cst on March 6. 2 feet at noon that day.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Black Bear Creek near Pawnee rose above its flood stage of 17 feet at 1 am cst on March 6. The river crested at 18.2 feet at noon that day. At 11 pm cst also on that day it fell below its flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 5, 9:30 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 5, 9:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
930 PM CST FRI MAR 5 2004

DISC...
H500 MB UPPER TROUGH SWINGING THROUGH NORTH
TEXAS DURING EVENING. ASSOCIATED ENERGY MAX
TO REACH MID ARKANSAS AROUND SUNRISE.  COLD
-25 POOL H500 AND MID 40S SURFACE DEWPOINTS
HAS KEPT PRECIP ALIVE AND WELL  NORTH TEXAS
INTO SOUTHWEST OK.  IR SATELLITE SHOWS TOPS
WARMING SO -TSRA THREAT FOR TSA CWA MINIMAL
BUT SHRA THREAT STILL REAL. MEASURABLE PCPN
SHOULD BE CONFINED EXCLUSIVELY TO THE AREAS
SOUTH OF I-40. WILL BOOST POPS FAR SOUTHERN
AREAS WHILE CUTTING POPS..FAR NORTH TIER TO
BELOW MENTIONABLE THRESHOLD. CLOUD AND TEMP
ADJUSTMENTS ALSO MADE OVERNIGHT. REST SAME.
GW

PREVIOUS DISC..
TEMPERATURE FORECAST WILL DOMINATE SATURDAY THROUGH MID NEXT WEEK AS
PREVAILING FLOW ALOFT TRANSITIONS TO ONE DOMINATE STORM TRACK
CURRENTLY FORECAST TO REMAIN NORTH OF THE AREA.  FREQUENT FRONTAL
PASSAGES WILL ROLLER COASTER TEMPS AND KEEP LOW LEVEL MOISTURE
RETURN AT BAY.  GUIDANCE FAIRLY CLOSE THROUGH MOST DAYS AND ONLY
NOTICEABLE DEPARTURE MADE WAS A BUMP UPWARD FOR MONDAYS HIGHS WITH
WESTERLY WINDS FORECAST UNDER MOSTLY CLEAR SKIES.

EXTENDED FORECAST LEFT LARGELY UNCHANGED WITH OVERALL PATTERN
BECOMING MORE AGREED UPON.  SOUTHERLY FLOW MAY PREVAIL LONG ENOUGH
TO ADVECT ENOUGH MOISTURE AHEAD OF THE FRONTAL PASSAGE CURRENTLY SLATED
FOR LATE NEXT WEEK...WHICH IF TRENDS CONTINUE WILL NECESSITATE
PRECIP CHANCES BEING ADDED. 007.

PRELIM NUMBERS:

TUL    38   63   39   60 /  20    0    0    0
FSM    44   65   41   62 /  30    0    0    0
MLC    41   63   40   62 /  30    0    0    0
BVO    36   62   34   60 /  20    0    0    0
FYV    39   58   38   55 /  20    0    0    0
BYV    40   56   37   55 /  20    0    0    0
MKO    40   63   39   60 /  20    0    0    0
MIO    36   60   37   58 /  20    0    0    0
F10    39   63   41   60 /  20    0    0    0
HHW    45   64   45   65 /  30    0    0    0

FORECAST ID= 21
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Mar 5, 1:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST FRI MAR 5 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. A WEAK WEATHER
DISTURBANCE WILL BRING A SLIGHT CHANCE OF RAIN SHOWERS TO THE AREA
LATE THIS AFTERNOON AND EVENING...HOWEVER NO THUNDERSTORMS ARE
EXPECTED WITH THIS SYSTEM.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN
PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED. NORTHWEST FLOW ALOFT WILL PROVIDE
DRY AND SEASONABLE CONDITIONS THROUGH MOST OF THE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Pawnee

When
March 6, 1:00 AM CST to 11:00 PM CST
Where
Pawnee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389112.